Idaho, 2004

Hail in Idaho, June 19, 2004

June 19, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 19, 2:05 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 19, 2:05 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MDT SAT JUN 19 2004

.DISCUSSION...
AFTERNOON CONVECTION HAS BEEN LIMITED TO MOUNTAIN AREAS THUS FAR AS
DRYER AIR HAS PUSHED INTO THE REGION FROM CIRCULATING LOW IN
WASHINGTON STATE.  HOWEVER...CONVECTIVE TEMPERATURES BETWEEN 73 AND
78 DEGREES ARE BEING REACHED AND MORE DEVELOPMENT IS EXPECTED AS
UPPER LEVEL JET AXIS MOVES INTO REGION ASSISTING IN UPWARD
VERTICAL MOTION.  WITH ALL THE CONVECTION FROM OVERNIGHT AND THIS
MORNING...STABILIZED LAYER IN SNAKE VALLEY HAS PRECLUDED ADDITIONAL
DEVELOPMENT.  SOME STORMS OVER THE MOUNTAINS WILL PUSH OUT INTO THE
SNAKE PLAIN...BUT ONLY ISOLATED EVENTS AT THIS TIME.  MAIN
DEVELOPMENT IS IN THE CENTRAL MOUNTAINS WHERE LIS ARE -2 TO -4 AND
BETTER DYNAMICS WITH LEFT FRONT QUADRANT OF UPPER JET.

STORMS TO DIE OUT LATER THIS EVENING WITH LOSS OF INSTABILITY...WITH
WITH LOW SLOWLY FILLING AND SHIFTING EASTWARD AND SLIGHT CHANCE
REMAINS ON SUNDAY.  SHEAR AXIS OVER AREA ON SUNDAY COMBINED WITH
ANOTHER SHORTWAVE MOVING INTO THE AREA FROM CANADA WILL KEEP A
SLIGHT CHANCE OF THUNDERSTORMS DURING DAY AND INTO MONDAY.

GFS AND ENSEMBLE MODEL GROUP CONTINUE TO SHOW LARGE SCALE RIDGING
DEVELOPING TUESDAY THROUGH END OF THE WEEK.  WARMING TREND WILL
BEGIN IN EARNEST ON WEDNESDAY...BUT WITH EASTERN IDAHO IN NORTHWEST
FLOW ALOFT SOME CLOUDS TO PASS BY AND MAIN AXIS OF THERMAL RIDGE TO
THE WEST.  BEGINNING THURSDAY AND THROUGH TO SUNDAY...IT IS
CURRENTLY HARD TO TELL IF A SHORTWAVE WILL SLIP DOWN IN THE
NORTHWEST FLOW AND AT WHICH TIME PERIOD...SO HAVE LEFT OFF MENTION
OF PRECIP IN LONG RANGE.  PRESTON

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 19, 3:00 AM MST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT SAT JUN 19 2004

IDZ017>023-031-032-201200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
400 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK SURFACE FRONT
WILL PUSH THROUGH THE REGION THIS EVENING UNDER THE RIGHT REAR QUAD
OF AN EXITING UPPER JET WHICH MAY HELP TO GENERATE STRONGER
THUNDERSTORM DEVELOPMENT NORTH OF POCATELLO.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 19, 3:55 PM MST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
455 PM MDT SAT JUN 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 SW POCATELLO          42.83N 112.52W
06/19/2004  0.75 INCH        BANNOCK            ID   TRAINED SPOTTER

&&

RS/VP

The radar

The Salt Lake City radar (KMTX), 149 km away, was scanning. The volume nearest the first event began at 01:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cassia

When
June 19, 6:49 PM MST to 6:55 PM MST
Where
Cassia County, 12 mi S of Oakley
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.083, -113.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407873.